Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 340, NWS Tulsa, OK

June 17, 2006Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2006, 5:12 PM CDT for Okfuskee County, Oklahoma. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Jun 17, 2006, 6:15 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:17 PM CDTTSTM WND DMGCromwell, OKLARGE TREE LIMBS BLOWN DOWN. POWER OUTAGES.
Jun 17, 5:24 PM CDTHAIL 13 S Paden, OK
Jun 17, 5:38 PM CDTHAIL 0.75Prague, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 172212
SVRTSA
OKC107-172315-
/O.NEW.KTSA.SV.W.0340.060617T2212Z-060617T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 615 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
  PADEN...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEARDEN...
  PADEN...BOLEY...CASTLE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
  WELTY AND OKFUSKEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623

$$
2 follow-up statements
000 
WWUS54 KTSA 172239
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT SAT JUN 17 2006

OKC107-172315-
/O.CON.KTSA.SV.W.0340.000000T0000Z-060617T2315Z/
OKFUSKEE OK-
539 PM CDT SAT JUN 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR OKFUSKEE COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BOLEY...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASTLE...
OKEMAH...MASON...CLEARVIEW...WELEETKA...PHAROAH AND OKFUSKEE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623

$$
000 
WWUS54 KTSA 172309
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT SAT JUN 17 2006

OKC107-172319-
/O.EXP.KTSA.SV.W.0340.000000T0000Z-060617T2315Z/
OKFUSKEE OK-
609 PM CDT SAT JUN 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY EXPIRES AT 615
PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3555 9673 3527 9662 3532 9603 3566 9623

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:50 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 17, 2:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT SAT JUN 17 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED
CLOUD COVER HAVE KEPT TEMPERATURES IN CHECK TODAY WITH
READINGS GENERALLY IN THE 70S AND LOWER 80S THIS AFTERNOON.
THE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH AID OF
SHORTWAVES ASSOCIATED WITH A 500 MB LONG WAVE TROF MOVING
THROUGH THE CENTRAL AND SOUTHERN PLAINS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH
THROUGH TONIGHT AS THE 500 MB LONG TROF MOVES THROUGH
THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON ALONG A SURFACE BOUNDARY THAT IS CURRENTLY
ACROSS WESTERN OKLAHOMA AND MOVE OFF TO THE EAST-SOUTHEAST
DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THE STORMS COULD
BE SEVERE THIS EVENING WITH CAPE VALUES APPROACHING 2000 J/KG AND
LI VALUES OF AROUND -5. DEEP LAYER SHEAR IS MARGINAL AND WOULD NOT
EXPECT ANY TORNADIC SUPERCELLS. WIND GUSTS TO 60 MPH AND LARGE
HAIL WOULD BE THE MAIN CONCERNS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH
BY SUNDAY NIGHT AS THE 500 MB TROF MOVES EAST OF THE AREA. WILL
GO WITH A DRY FORECAST MON-SAT WITH TEMPERATURES WARMING INTO
THE 90S PRETTY MUCH EACH AFTERNOON. POPS MAY NEED TO BE ADDED
TO LATER FORECASTS LATE IN THE PERIOD AS A FRONTAL BOUNDARY
SAGS INTO FRIDAY NIGHT INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  92  71  95 /  60  20   0   0
FSM   67  88  69  93 /  70  40  10  10
MLC   68  88  68  91 /  60  20   0   0
BVO   66  91  66  95 /  70  20   0   0
FYV   68  84  64  88 /  70  40  10  10
BYV   67  83  67  89 /  70  40  10  10
MKO   67  88  69  93 /  60  20   0  10
MIO   67  90  67  93 /  70  20   0   0
F10   67  89  68  92 /  60  20   0   0
HHW   71  90  70  92 /  70  30  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jun 17, 1:00 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUN 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1236 PM CDT SAT JUN 17 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A VERY WARM AND SOMEWHAT UNSTABLE AIRMASS REMAINS OVER THE REGION
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
AND EVENING AS WARMING TEMPERATURES INCREASE THE INSTABILITY. A
WEAKENING MCS FROM THIS MORNING LEFT AN WEAK BOUNDARY ACROSS SOUTHEAST
OKLAHOMA THAT BECAME A FOCUS FOR A 2 TO 4 INCH RAINFALL EVENT ACROSS
LATIMER AND LE FLORE COUNTIES. THIS TYPE OF HEAVY RAIN IS
POSSIBLE AGAIN TONIGHT AS THE UPPER LEVEL WAVE MOVES OVER THE REGION.

INSTABILITY IS LIMITED AND SEVERE WEATHER IS NOT EXPECTED BUT CAN NOT
BE COMPLETELY RULED OUT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL MOVE EAST OF THE AREA BY MONDAY WITH
GENERALLY FAIR WEATHER WITH ABOVE NORMAL TEMPERATURES EXPECTED FOR
MOST OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:58 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee31 min
Jun 17, 6:16 PM CDTSevere Thunderstorm WarningTSATulsa44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.